Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Rash between vagina and anus. What is that bump? Is it due to my sanitary napkin?

Hi, I have rash type of thing sort of in between my vagina and anus . Im not sure how to describe what it looks like, when you have just gotten a mosquito bite it makes an irregular shaped raised bump. That is sort of what this rash looks like, maybe slightly different. It comes when my period starts and leaves a few days after my period has ended. I use Always ultra pads as well as tampons. Im not sure if the pads are chaffing me or not because i have always used the same kind of pad and i started getting the rash my third last period so, during my last 3 periods I have had this rash. It hurts when i walk and sit down, it is very uncomfortable. I hope you understand what I mean, I m not very good at explaining things like this
Asked On : Sun, 30 Sep 2012
Answers:  1 Views:  1996
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
hello there..
I feel that your rash occurs due irritation caused by the pad and moisture that is there due to its application.
Inorder to avoid these you should maintain adequate perineal hygiene. Avoid usage of irritants to clean the perineum like soap and savlon. Properly wash the perineal area with water after using the toilet. keep the area dry to avoid fungal infections.Frequent change of pads is very important (never apply them for more than occurs) as prolonged application of pad leads to rash and in extreme cases to a condition called staphycoccal toxic shock syndrome which presents with fever, vomitting, diarrhea etc.
You havent mentioned if there is any foul smelling discharge and itching in the vaginal area as these occur in genital infections and can cause rash in perineum. So its important you visit a gynecologist and get yourself internally examined for the same as well as to rule out STD's. You have mentioned that you develop these rashes in menses but genital infections are more common and flare up during menses if present.
Also urinary tract infections can cause rashes in the perineum so get a urine microscopy and culture too.
You can use antifungal and antibacterial ointments for the rash only after you get the naked eye examination of the rash by your doctor.
Answered: Sun, 30 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor